MAUDE Adverse Event Report: ROCHE DIAGNOSTICS DIG DIGOXIN; ENZYME IMMUNOASSAY, DIGOXIN

ROCHE DIAGNOSTICS DIG DIGOXIN; ENZYME IMMUNOASSAY, DIGOXIN
Catalog Number 20737836322
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for three samples collected from the same patient and tested with dig digoxin on a cobas 6000 c (501) module.The sample results did not agree with the clinical picture of the patient.The results from the first two samples were reported outside of the laboratory.The result from the third sample was not reported outside of the laboratory.Prior to the complained samples, a sample from the patient resulted in a digoxin value of 0.83 nmol/l on (b)(6) 2022.On or after (b)(6) 2021, the patient started taking urea medication.The digoxin levels of the patient rose after the introduction of this medication.The first complained sample resulted in a digoxin value of 1.62 nmol/l on (b)(6) 2022.The second complained sample resulted in a digoxin value of 1.89 nmol/l on (b)(6) 2022.This measurement was performed one day after digoxin medication was discontinued.The third complained sample resulted in a digoxin value of 1.52 nmol/l on (b)(6) 2022.The serial number of the c 501 analyzer is (b)(4).
 
Additional Manufacturer Narrative
Initial investigations have determined that urea does not interfere with the digoxin assay.No interfering substance was identified in the medications the patient was taking.The investigation could not identify a product problem.The cause of the event could not be determined.Per product labeling: "there is the possibility that other substances and/or factors may interfere with the test and cause unreliable results.As with many mouse monoclonal antibody-based immunoassays, this assay may experience interference with samples containing human anti-mouse antibodies (hama).Samples suspected of containing hama (e.G., from patients with history of mouse monoclonal antibody exposure) should be tested by an alternate method.".
 
Additional Manufacturer Narrative
The sample collected prior to the complained samples (dated (b)(6)2022) and the second complained sample (dated (b)(6)2022) were repeated at the customer site in parallel with lc-ms/ms testing of the samples.The sample dated (b)(6)2022 was repeated on the c 501 analyzer, resulting in a digoxin value of 0.8 nmol/l.When tested using the lc-ms/ms method, the result was 0.8 nmol/l.The sample dated (b)(6)2022 was repeated on the c 501 analyzer, resulting in a digoxin value of 1.6 nmol/l.When tested using the lc-ms/ms method, the result was 1.9 nmol/l.Further investigations concluded that interference in the samples could be excluded as the c 501 results were confirmed by the lc-ms/ms method.The assay is performing within specifications.
 
Additional Manufacturer Narrative
The component code has been updated.

Brand Name
DIG DIGOXIN
Common Device Name
ENZYME IMMUNOASSAY, DIGOXIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13453478
Report Number1823260-2022-00296
Device Sequence Number14986846
Product Code KXT
UDI-Device Identifier04015630915682
UDI-Public04015630915682
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K961824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number20737836322
Device Lot Number51849301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer02/10/2022
02/23/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date02/14/2022
03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REFER TO THE ATTACHMENT FOR MEDICATIONS
Patient Age76 YR
Patient SexFemale